MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150ML
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while attempting to cross a long calcified cto in the popliteal artery with the smart 6x150mm, the end of the stent delivery shaft (tip) became deformed and the device would not cross the lesion.The stent delivery system was removed from the body and a crack was noted to the end of the device tip.An unknown 5.0 balloon was passed through the lesion and pta was performed.A new 6.0x150 smart stent was successfully deployed in the lesion and the case was completed.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was damage noted to the product packaging upon inspection prior to use.There was no difficulty noted while removing the product from the packaging or while removing from the hoop.There was no difficulty noted while removing any of the sterile packaging components.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The product was prepped properly according to the ifu without difficulty.A 6f cordis avanti + sheath was used for the procedure.The lesion was pre-dilated with a 5.0 unknown balloon prior to stent implantation.The unknown balloon was inflated to 8atm.After inflation, the lesion was still considered a chronic total occlusion (cto).The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The target lesion vessel length was measured to be 150mm.The lesion had moderate calcification and the vessel was noted to have a little tortuosity.Laser atherectomy was performed.The device did not pass through any previously placed stents.Unusual force was used while trying to cross the lesion.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18049440 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
While attempting to cross a long-calcified cto in the popliteal artery with the smart 6x150mm, the end of the stent delivery shaft (tip) became deformed, and the device would not cross the lesion.The stent delivery system was removed from the body and a crack was noted to the end of the device tip.An unknown 5.0 balloon was passed through the lesion and pta was performed.A new 6.0x150 smart stent was successfully deployed in the lesion and the case was completed.The product was stored properly according to the instructions for use (ifu).There was damage noted to the product packaging upon inspection prior to use.There was no difficulty noted while removing the product from the packaging or while removing from the hoop.There was no difficulty noted while removing any of the sterile packaging components.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The product was prepped properly according to the ifu without difficulty.A 6f cordis avanti + sheath was used for the procedure.The lesion was pre-dilated with a 5.0 unknown balloon prior to stent implantation.The unknown balloon was inflated to 8atm.After inflation, the lesion was still considered a chronic total occlusion (cto).The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The target lesion vessel length was measured to be 150mm.The lesion had moderate calcification and the vessel was noted to have a little tortuosity.Laser atherectomy was performed.The device did not pass through any previously placed stents.Unusual force was used while trying to cross the lesion.The device was returned for evaluation.A non-sterile unit of ¿smart 120 150, sfa - 6x150mm¿ was received for analysis inside of a clear plastic bag.The device was unpacked and was placed at one metallic tray to be inspected.The stent is not deployed and is still properly mounted on the device.The hemostasis valve was returned closed tight.A kinked/bent condition was observed located approximately at 45 cm from the distal tip.The tip present damage and an over cannulated condition.No other damages or anomalies were observed on the returned device.The distal tip was inspected with a vision system observing a frayed/split/torn condition caused by the over retraction into the outer sheath.The distal tip was clean up and placed back on the normal position to be inspected with the vision system.No damages or anomalies were observed.Functional analysis was performed to determine if the stent can be deployed as expected.The hemostasis valve was unlocked of the stent delivery system.The stent deployment functionally test was initiate by retracting the outer sheath while holding the inner shaft in a fixed position.The stent deployment was continued until the remainder of the stent was fully unsheathed and expanded.No difficulty or anomaly such as resistance, friction, or incomplete stent deployment was observed during the deployment procedure.The deployed stent does not present any damages or anomalies and was expanded as expected.A product history record (phr) review of lot 18049440 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip~ cracked - in patient ¿was not confirmed.The distal tip does not present any damages or anomalies.However, the distal brite end of the outer sheath presents a frayed/split/torn condition due to the tip was over retracted.As result of the functionally test the stent was deployed as expected.The exact cause of the frayed/split/torn on the distal end of the outer sheath outer could not be conclusively determined during the analysis.Procedural and or handling factors such as the user¿s interaction with the device might have contributed to this issue.The instructions for use (ifu) cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring as a result of kinking or bend type damage is remote.Additionally, the instructions for use (ifu) states ¿for stent deployment, the tuohy borst valve must be loosened to allow free movement of the pusher tube.To retract the outer sheath and deploy the stent, remove any slack in the system, grip the outer sheath and handle with one hand and the pusher tube with the other.Move the outer sheath proximally relative to the pusher tube, while holding the pusher tube in a fixed position.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process or design of the unit.Therefore, no corrective or preventive actions will be taken at this time.The deployed stent does not present any damages or anomalies and was expanded as expect.
 
Event or Problem Description

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15027917
Report Number9616099-2022-05812
Device Sequence Number6230684
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public(01)20705032063408(17)230731(10)18049440
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberC06150ML
Device Catalogue NumberC06150ML
Device Lot Number18049440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F AVANTI+ SHEATH; SMART 6X150; UNK 5.0 BALLOON
Patient Age73 YR
Patient SexFemale